Journal of Korean Endocrine Society 1998;13(2):258-263.
Published online January 1, 2001.
Two Cases of Aplastic Anemia Following Propylthiouracil.
Hong Seung Kim, Choon Hee Chung, Hee Sun Kim, Mi Duk Lee, Young Hak Shim, Soon Won Hong
Abstract
Aplastic anemia is characterized by a failure of blood cell production resulting in varying degrees of pancytopenia with a markedly hypocellular bone marrow. Most cases of aplastic anemia are acquired, but the disease may also occur as the result of inherited abnormalities. In 50-65% of cases, however, the etiology is unknown. For acquired forms of aplastic anemia, a variety of causative factors, including radiation, viruses, chemicals and drugs, have been implicated. Antithyroid drugs(Carbimazole, Methimazole, Propylthiouracil) are usually listed among agents associated with the development of agranulocytosis, but aplastic anemia rarely follows their use. The first case of aplastic anemia followmg propylthiouracil was reported by Marte~lo et al. in 1967 and the second case was by Aksoy and Erdem in 1968. Recently, we experienced two cases of aplastic anemia following propylthiouracil therapy due to Graves disease, so we report here these cases with literature review.
Key Words: Aplastic anernia, Drug induced, Propylthiouracil


Editorial Office
101-2503, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea​
Tel: +82-2-716-2428    Fax: +82-2-714-5103    E-mail: journal@endocrinology.or.kr                

Copyright © 2021 by Korean Endocrine Society. All rights reserved.

Developed in M2PI

Close layer
prev next